Alert archive / Florida / Freeze Warnings in 2009
Freeze Warning 4, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 31, 2009, 1:06 PM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Feb 1, 2009, 4:00 AM EST. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2009, 1:06 PM EST (18:06 UTC)
- In effect from
- Feb 1, 2009, 4:00 AM EST
- Expired
- Feb 1, 2009, 5:19 AM EST
- In force
- 79 min
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 311806 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 106 PM EST SAT JAN 31 2009 ...FREEZE WARNING GLADES COUNTY TONIGHT... FLZ063-010215- /O.NEW.KMFL.FZ.W.0004.090201T0900Z-090201T1300Z/ GLADES- INCLUDING THE CITY OF...MOORE HAVEN 106 PM EST SAT JAN 31 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. NEAR CALM WINDS AND CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING...WILL COMBINE TO ALLOW MINIMUM TEMPERATURES TO FALL TO 32 DEGREES OR BELOW FOR A FEW HOURS SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JR
2 follow-up statements
000 WWUS72 KMFL 010221 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 921 PM EST SAT JAN 31 2009 ...FREEZE WARNING TONIGHT FOR GLADES...HENDRY...AND INLAND COLLIER COUNTIES... FLZ066-070-011300- /O.EXA.KMFL.FZ.W.0004.090201T0900Z-090201T1300Z/ HENDRY-INLAND COLLIER- INCLUDING THE CITIES OF...CLEWISTON...IMMOKALEE 921 PM EST SAT JAN 31 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. CLEAR SKIES...CALM WINDS AND A VERY DRY AIRMASS NEAR THE SURFACE WILL PROMOTE NEARLY OPTIMAL RADIATIONAL COOLING CONDITIONS OVERNIGHT. THIS WILL ALLOW AIR TEMPERATURES TO FALL TO OR SLIGHTLY BELOW FREEZING IN NORMALLY COLDER LOCATIONS. AS SUCH...IT MUST BE EMPHASIZED THAT FREEZING TEMPERATURES ARE NOT ANTICIPATED ACROSS THE ENTIRE REGION. HOWEVER...AREAS OF FROST WILL BE POSSIBLE... EVEN IN LOCATIONS THAT DO NOT EXPERIENCE FREEZING TEMPERATURES... AND THIS COULD CAUSE SIGNIFICANT DAMAGE TO ANY UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ063-011300- /O.CON.KMFL.FZ.W.0004.090201T0900Z-090201T1300Z/ GLADES- INCLUDING THE CITY OF...MOORE HAVEN 921 PM EST SAT JAN 31 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. CLEAR SKIES...CALM WINDS AND A VERY DRY AIRMASS NEAR THE SURFACE WILL PROMOTE NEARLY OPTIMAL RADIATIONAL COOLING CONDITIONS OVERNIGHT. THIS WILL ALLOW AIR TEMPERATURES TO FALL TO OR SLIGHTLY BELOW FREEZING IN NORMALLY COLDER LOCATIONS. AS SUCH...IT MUST BE EMPHASIZED THAT FREEZING TEMPERATURES ARE NOT ANTICIPATED ACROSS THE ENTIRE REGION. HOWEVER...AREAS OF FROST WILL BE POSSIBLE... EVEN IN LOCATIONS THAT DO NOT EXPERIENCE FREEZING TEMPERATURES... AND THIS COULD CAUSE SIGNIFICANT DAMAGE TO ANY UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 70/DD
000 WWUS72 KMFL 011019 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 519 AM EST SUN FEB 1 2009 FLZ063-066-070-011130- /O.CAN.KMFL.FZ.W.0004.000000T0000Z-090201T1300Z/ GLADES-HENDRY-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE 519 AM EST SUN FEB 1 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE WARNING. TEMPERATURES EARLY THIS MORNING HAVE LEVELED OFF IN THE UPPER 30S TO LOWER 40S ACROSS THE AREA AND ARE NO LONGER EXPECTED TO GO ANY LOWER. AS SUCH...THE FREEZE WARNING FOR THE AREA HAS BEEN CANCELLED. $$ DG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 31, 12:45 PM EST, 21 minutes earlier.
Area forecast discussion, Jan 31, 12:45 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EST SAT JAN 31 2009
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS ALL SOUTH FLORIDA TERMINALS
THROUGH THE FORECAST PERIOD. THE REGIONAL SCALE WINDS ARE EXPECTED
TO BECOME MORE FROM THE ENE THIS EVENING AND LESSEN IN INTENSITY.
HOWEVER...A NW DRAINAGE MAY DEVELOP DURING THE EARLY MORNING HOURS
ON SUNDAY AFFECTING TERMINALS KTMB AND KOPF...AND MIGHT EXTEND TO
THE OTHER EAST COAST TERMINALS.
60
&&
.PREV DISCUSSION... /ISSUED 835 AM EST SAT JAN 31 2009/
UPDATE...
WHEN THE CAA WINDS DE-COUPLED JUST BEFORE SUNRISE...PORTIONS OF
GLADES COUNTY DIPPED BELOW FREEZING FOR ABOUT AN HOUR AND A QUARTER.
WITH SUNRISE...THE NORTHERLY WINDS RE-ESTABLISHED THEMSELVES AND
TEMPERATURES BEGAN THE SLOW CLIMB UPWARDS AGAIN BUT WITH THE WIND
INCREASE...WIND CHILLS...THOUGH REMAINING ABOVE ADVISORY CRITERIA
..WILL MAKE THIS A COOL MORNING BY S FLA STANDARDS AS READINGS IN
THE 40S WILL PERSIST TO LATE MORNING.
THE ZFP UPDATE WILL BE MAINLY TO CLEAN-UP WORDING AS SUNNY SKIES
WILL PREVAIL AND WIND CHILLS WILL ABATE BUT CAA TO CONTINUE WITH
S FLA STRUGGLING TO REACH TO LOWER TO MID 60S.
IN THE MARINE ZONES...AS FRONT CONTINUES TO PROGRESS SE AND HIGH
PRES OVER GULF PROGRESSES E...WINDS IN A DECREASING MODE. UPDATE
WILL BE TO ALLOW SCA ALL WATERS TO DECREASE JUST A SCA FOR ATLC GULF
STREAM WATERS AS SEAS WELL ABOVE 7 FT WILL PERSIST.
AVIATION...
THE WINDS OVER THE EAST COAST TAF SITES WILL BE FROM THE NORTHWEST
THIS MORNING INTO EARLY THIS AFTERNOON BEFORE SWINGING TO A
NORTHEAST DIRECTION LATE THIS AFTERNOON. THE WIND SPEEDS WILL BE
AROUND 15 KTS WITH GUSTS UP TO 25 KTS. THE DIRECTION WILL THEN
REMAIN NORTHEAST TONIGHT WHILE THE SPEEDS DECREASE TO 5 TO 10 KTS.
APF TAF SITE WILL REMAIN NORTHEAST AT 10 TO 15 KTS WITH GUSTS UP
TO 20 KTS TODAY...BEFORE DECREASING TO 5 KTS TONIGHT. THE CEILINGS
AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS TODAY INTO TONIGHT.
UPDATE/AVIATION...54/BNB
PREV DISCUSSION... /ISSUED 416 AM EST SAT JAN 31 2009/
DISCUSSION...A VERY BORDERLINE WIND CHILL ADVISORY WILL REMAIN IN
EFFECT FOR GLADES, HENDRY, AND INTERIOR COLLIER COUNTIES EARLY
THIS MORNING. ALTHOUGH WIND CHILLS OF 35F OR BELOW HAVE NOT BEEN
EXPERIENCED AS OF YET...THIS COULD OCCUR OVER THE NEXT FEW HRS SO
HAVE OPTED TO KEEP THIS GOING AND WILL CONTINUE TO MONITOR TRENDS.
OTHERWISE...A SUNNY DAY IS EXPECTED WITH TEMPS ONLY REACHING INTO
THE LOWER TO MID 60S.
CLEAR SKIES TONIGHT ALONG WITH A DRY AIRMASS IN PLACE WILL LEAD
TO GOOD RADIATIONAL COOLING. GFS SHOWS THAT THERE COULD BE A
NARROW BAND OF HIGH CLOUDS...BUT HAS THIS POSITIONED JUST NORTH OF
LAKE OKEECHOBEE. SO LOWS ARE FORECAST TO FALL INTO THE MID/UPPER
30S (IN LINE WITH ALL GUIDANCE) WITH PATCHY FROST EXPECTED OVER
INTERIOR PALM BEACH COUNTY...GLADES...HENDRY...AND INTERIOR
COLLIER COUNTIES LATE TONIGHT. PREVENTING ANY COLDER TEMPS IS THE
HIGH MOVING INTO THE ATLANTIC BY SUN MORNING WHICH WILL RESULT IN
WINDS JUST ABOVE THE SURFACE BECOMING EASTERLY...ACTING TO SLOWLY
MODIFY TEMPS/MOISTURE.
A QUICK RECOVERY IN TEMPS WILL TAKE PLACE SUN-MON AHEAD OF THE NEXT
TROUGH AND ASSOCIATED COLD FRONT EXPECTED MONDAY NIGHT INTO TUESDAY.
WARM AIR ADVECTION WILL TAKE PLACE AHEAD OF THIS TROUGH. THIS WILL
LEAD TO ISOLATED SHOWERS ACROSS THE AREA SUN/SUN NIGHT...BUT A
STRONG LIMITING FACTOR FOR MORE WIDESPREAD RAINFALL IS THE LACK OF
APPRECIABLE MOISTURE. AS SUCH...DECIDED TO KEEP WITH ONLY SLIGHT CHC
POPS SUN/SUN NIGHT.
GFS/ECMWF TRACK A SURFACE LOW FURTHER SOUTH COMPARED TO YESTERDAYS
RUN...ACROSS CENTRAL FL MONDAY EVENING. EVEN WITH THIS DISPLACEMENT
FURTHER SOUTH...INSTABILITY REMAINS LIMITED AND SO TSTORM CONFIDENCE
IS STILL LOW SO KEPT WITH ONLY SHOWERS AT THIS TIME. BOTH MODELS
HAVE THE ASSOCIATED COLD FRONT CLEARING THE AREA BY TUE AFTERNOON.
THE GFS IS FASTER AND HAS THE FRONT CLEARING THE SE COAST BY 12Z
TUE...BUT THE ECWMF IS A TAD SLOWER SO KEPT WITH SLIGHT CHANCE POPS
IN FOR TUE. MUCH COOLER WEATHER WILL FOLLOW THIS FRONT. IN
FACT...BOTH GFS/ECMWF SHOW A RE-ENFORCING FRONT OF POLAR ORIGIN
DIVING SOUTHWARD ACROSS THE AREA WEDNESDAY EVENING. BOTH MODELS HAVE
COME INTO AGREEMENT THAT THE LOWEST 1000-850MB THICKNESSES WILL BE
ACHIEVED THU MORNING...BUT THEY DISAGREE ON THE PLACEMENT OF THE SFC
HIGH. SO THERES A LOT TO BE IRONED OUT...BUT NEVERTHELESS
TUE/WED/THU WILL BE A VERY COOL (COLD?) PERIOD WITH A 3-DAY
STRETCH OF HIGHS POSSIBLY NOT GETTING OUT OF THE 60S AREA WIDE.
LOWS WILL BE A CONCERN...WITH A FREEZE ACROSS INTERIOR AREAS NOT
OUT OF THE QUESTION. THERES STILL PLENTY OF TIME TO WATCH THE
MODEL TRENDS FOR THE MIDDLE PART OF NEXT WEEK TO ASSESS JUST HOW
COLD IT WILL GET. SLOW RECOVERY IN TEMPS WILL TAKE PLACE LATE NEXT
WEEK WITH MOSTLY DRY WEATHER PREVAILING.
MARINE...WIND SURGE JUST RECENTLY MOVED INTO THE AREA WITH FOWEY
AND SETTLEMENT PT AND LAKE OBS AT NEAR 25 KT WITH HIGHER GUSTS OF
30-35 KT. WINDS WILL SLOWLY SUBSIDE TODAY. HAVE LEFT ALL WATERS IN
THE SMALL CRAFT ADVISORY THIS MORNING BUT WINDS ARE EXPECTED TO
COME DOWN BELOW 20 KT BY LATE MORNING. SEAS IN THE GULF STREAM
WILL BE HAZARDOUS THROUGH TONIGHT...SO WILL MAINTAIN THE SCA THERE
THROUGH TONIGHT. WINDS/SEAS WILL SUBSIDE SUN-MON BEFORE CONDITIONS
DETERIORATE ONCE AGAIN WITH THE NEXT FRONT POISED TO MOVE IN LATE
MONDAY.
FIRE WEATHER...DEWPOINTS HAVE RECENTLY BEEN CRASHING ACROSS THE
AREA...DOWN INTO THE 30S ALMOST EVERYWHERE NOW...WITH 20S UPSTREAM
OVER CENTRAL FL. OBS ARE FOLLOWING ALONG CLOSER TO THE NAM
COMPARED TO THE GFS...SO FOLLOWED WITH THE NAM JUST SLIGHTLY
HIGHER. STILL...WITH DEWPOINTS FALLING INTO THE 20S TODAY...RHS
WILL CRASH TO CRITICAL LEVELS EVERYWHERE. DURATION BELOW 35
PERCENT WILL PROBABLY NOT BE MET EAST COAST AS WINDS TURN NE
DURING THE DAY...BUT 20 FT WINDS OF 15 MPH ARE EXPECTED. AS
SUCH...WE HAVE PLACED ALL ZONES IN A RED FLAG WARNING FROM LATE
THIS MORNING THROUGH EARLY THIS EVENING. RHS WILL RECOVER OVER
THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 47 69 59 75 / - 20 20 40
FORT LAUDERDALE 50 69 61 76 / - 20 20 30
MIAMI 51 69 60 76 / - 20 20 30
NAPLES 41 70 55 72 / 0 10 10 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SUNDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Jan 31, 10:39 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1039 AM EST SAT JAN 31 2009 FLZ063-066>075-168-172>174-010645- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1039 AM EST SAT JAN 31 2009 ...GULF STREAM SEAS UP TO 11 FEET TODAY... ...MID 30S POSSIBLE TONIGHT NORTHWEST INTERIOR AREAS... ...COLDER WEATHER FOR MIDDLE OF NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND: NORTHERLY WINDS AROUND 25 MPH WILL CONTINUE TO AFFECT BISCAYNE BAY AND THE LOCAL ATLANTIC WATERS TODAY. TEMPERATURES: LOW TEMPERATURES TONIGHT WILL BE MID 30S TO AROUND 40 OVER THE INTERIOR AND WEST COAST METRO AREAS TO THE MID 40S TO AROUND 50 EAST COAST METRO AREAS. A FEW LOW LYING AREAS OVER THE NORTHWEST INTERIOR SECTION OF SOUTH FLORIDA COULD GET CLOSE TO FREEZING, BUT SHOULD REMAIN ABOVE FREEZING TONIGHT. WAVES: THE GULF STREAM SEAS WILL BE 9 TO 11 FEET TODAY BEFORE SUBSIDING TO 7 TO 9 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG COLD FRONT IS FORECAST TO MOVE THROUGH SOUTH FLORIDA MONDAY NIGHT OR EARLY TUESDAY MORNING. THIS FRONT WILL BRING ANOTHER ROUND OF COLD TEMPERATURES TO THE AREA FOR THE MIDDLE OF NEXT WEEK. FREEZING TEMPERATURES ARE POSSIBLE OVER THE NORTHERN INTERIOR AREAS TUESDAY NIGHT AND WEDNESDAY NIGHT, WHILE THE REST OF THE AREA WILL SEE TEMPERATURES IN THE MID 30S TO LOWER 40S. THE GULF STREAM SEAS WILL ALSO BUILD ABOVE 7 FEET FOR THE MIDDLE OF NEXT WEEK DUE TO THE NORTHERLY WIND FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 8:14 AM EST | Marine Weather Statement | MFL | 46 min | |
| Jan 31, 3:50 PM EST | Small Craft Advisory for Hazardous Seas | MFL | 18 hr |
Nearby
Freeze Warnings in Florida, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.